It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-22-2006, 04:18 PM   #1
Member
(female)
 
Join Date: Feb 2006
Location: sachse texas. usa
Posts: 51
maresmith HB User
antibiotics and yeast infections

i have been on antibiotics for minor problems twice this year. and each time i have gotten a yeast infection. lots of itching and burning with mucus like discharge. is it common to get a yeast infection while on antibiotics? should i see a dr. or just try something over the counter?
thanks in advance
m. smith

 
Old 07-22-2006, 07:34 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2004
Location: FL
Posts: 1,207
BioAdoptMom3 HB User
Re: antibiotics and yeast infections

You could try something over the counter for quick relief (most of those products work really well and some only require one treatment) or you can just wait it out if you can stand it. A yeast infection will usually go away on its own within about three to four days.

Nancy

 
Sponsors Lightbulb
   
Old 07-22-2006, 09:26 PM   #3
Veteran
(female)
 
Join Date: Aug 2004
Posts: 450
tiggerbuddy HB User
Re: antibiotics and yeast infections

yes, yeast infections can be a side effect. Buy an OTC treatment such as Monistat. You can take a Probiotic supplement or Acidophilus to prevent this from happening in the future, or try eating yogurt (with live cultures- acidophilus) everyday. The thing with antibiotics is that while it kills the bad bacteria, it also kills the good bacteria, leaving you susceptible to infections. Good luck!

 
Old 07-23-2006, 06:28 AM   #4
Newbie
(female)
 
Join Date: Jul 2006
Location: England
Posts: 3
Laughalot HB User
Re: antibiotics and yeast infections

I too have suffered from getting thrush or vulodynia from taking antibiotics. Then I was told about taking Acidophilous yeast capsules, which introduces the good bateria back into your system that the antibiotics kill and, since taking Acidophilous simultaneously with any antibiotics, I have never suffered from yeast infections again. The best dose would be no more than 2 a day - one in the morning with your breakfast and one in the evening. These capsules do not appear to cause any side effects.

The other thing to note is that if you have recurring yeast infections, one of the main causes can be the invisible mould that grows on fruit or fruit juices (especially citrus) when they have been left standing for more than 24 hours. This means you cannot buy a large carton of orange juice and drink it over a number of days, nor can you make fruit salad and eat the leftovers. I first discovered this fact from Dr Crooke's "Woman and the Yeast Connection" and realised that this was what was causing all my discomfort. Oranges are the worst culprits and water melon can be another. Even if you cook with oranges or other suseptable fruit (I once cooked pork fillets with an orange and cream sauce), you cannot eat the leftovers after more than 24 hours.

When you go on holiday avoid those non-alcoholic fruit cocktails because the liklihood is that they have been made hours before and will already have the harmful bacteria that kills your good bacteria in them.

After I discovered that it was fruit and fruit juice that was causing most of my problems, I stuck to only buying small cartons of fruit juice that could be drunk all at once and never ate any fruit that had been cut in half and put back into the fridge and I rarely suffer any more.

When taking any anti-malarial or other tablets that state that they have a side effect of getting yeast infections, you should take two Acidophilous tablets a day and you will avoid getting thrush or a flare up of your vulvodynia. I did this when I visited Kenya recently and I never suffered, but my nephew suffered getting a yeast infection in his ears which caused him to get chronic ear ache. As soon as I started him on a course of Acidophilous the pain quickly subsided.

Men can suffer too from crotch itch from drinking fruit juices that have been left standing too long.

 
Old 07-25-2006, 01:41 PM   #5
Veteran
(female)
 
Join Date: Aug 2004
Posts: 450
tiggerbuddy HB User
Re: antibiotics and yeast infections

interesting-- I've never heard of the fruit thing. It hasn't ever affected me like that!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Antibiotics for BV cause yeast? ACHERON Women's Health 2 04-05-2009 03:42 PM
yeast infection while taking antibiotics kirsten07 Women's Health 3 03-15-2008 12:15 PM
Going Off Antibiotics mesmall Lyme Disease 2 02-05-2008 12:49 PM
Antibiotics Give Yeast Infections? Lp1073 Women's Health 5 10-08-2007 12:57 AM
yeast infection/antibiotics LiL_Star Women's Health 2 04-15-2006 09:14 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (54), Kszan (41), Titchou (39), twohands (23), Seraph (17), solofelix (16), janewhite1 (14), sjb (12), ladybud (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 03:04 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!